MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP352H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used.Post-op, the patient had poor wound healing.On (b)(6) 2022, it was found that there was exudation of bloody fluid during extrusion from the incision, then gauze strip drainage was given and the incision dressing was changed.On (b)(6) 2022, there was still bloody fluid, also debridement and dressing change were performed.On (b)(6) 2022, the patient underwent debridement and suturing surgery of abdominal incision, and the suture of the anterior sheath of the original abdominal incision was found broken.Then the anterior sheath was sewed again with silk suture.The current condition of the patient was reported as discharged smoothly.No additional information as provided.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please provide the patient's weight and bmi at the time of index procedure.Unk.Patient¿s age? unk.On what tissue was the suture used? anterior sheath of rectus abdominis.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.How was the suture placed (interrupted or continuous)? unk.Please describe any medical/surgical intervention required for this suture event including dates and results.Please refer to the event description.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please refer to the event description.How was the suture originally tied (multiple knots, square knot, etc.)? unk.What symptoms did the patient experience following the index surgical procedure? onset date? please refer to the event description.Was there any precipitating stress factor for the suture breakage? unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? according to the ifu, the tensile strength was still greater than 75% after 14 days of implantation, but the suture broke around one week of the patient's surgery.What is the patient's current status? discharged smoothly.Did the patient experience a wound dehiscence? unk.Onset date/time of dehiscence? (# post op days).How was the dehiscence managed? trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 06/29/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional b5 narrative: it was reported that a patient underwent a lower uterine segment cesarean section on (b)(6) 2022 and suture was used on the anterior rectus sheath in a continuous suturing way.The intraoperative suturing was smooth.On (b)(6) 2022, the doctor found during ward round that the patient had pale bloody exudation when squeezing the incision, without other special symptoms and signs.The patient was given incision gauze drainage and dressing change.On (b)(6) 2022, the patient still had pale bloody exudation in the incision, without other special symptoms or signs.The doctor gave the patient extended wound debridement and dressing change.On (b)(6) 2022, the patient's incision exudation was reduced, and the patient was given debridement and suturing of abdominal wall incision under spinal anesthesia.During the operation, the suture of the original abdominal wall incision used for suturing the anterior rectus sheath was found broken in the middle.After the doctor cleaned the wound with normal saline, the wound was scraped with vascular forceps, and the anterior rectus sheath was continuously sutured with silk suture and the skin and subcutaneous tissues were intermittently sutured.The patient was in stable condition currently, and no subsequent adverse event report was received.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Related events captured via 2210968-2022-04078, 2210968-2022-04972 and 2210968-2022-04973.

Brand Name
VCL+ VIO 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14497968
Report Number2210968-2022-04078
Device Sequence Number12049876
Product Code GAM
UDI-Device Identifier10705031052635
UDI-Public10705031052635
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP352H
Device Catalogue NumberVCP352H
Device Lot NumberRM2AKX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale